South Carolina, 2006Lightning Strike in South Carolina, May 27, 2006
May 27, 2006 · NWS CHS · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 27, 1:11 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, May 27, 1:11 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT SAT MAY 27 2006
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...TEMPS HAVE RISEN INTO
THE LWR-MID 90S THIS AFTN WITH A FEW UPR 90S BEING OBSERVED ACROSS
INTERIOR SE GA. MOST LOCATIONS SHOULD EASILY TOP OUT IN THE MID-UPR
90S WITH HEAT INDICES AROUND 100 DEG THROUGH ERLY EVNG. WNDS AT
EDISTO BEACH AND FOLLY BEACH HAVE RECENTLY BACKED A BIT MORE TO THE
SW SUGGESTING A SEVERELY DELAYED RESULTANT SEA BREEZE IS TRYING TO
MATERIALIZE ALONG THE SC COAST. THERE ARE NO SUCH INDICATIONS
FARTHER S ALONG THE GA COAST AS WNDS AT TYBEE ISLAND AND SAINT
SIMMONS ARE STILL SOLIDLY W. INSTABILITY IS HIGH ACROSS THE RGN
/CAPES AOA 2500 J/KG AND LI/S -6 TO -7C/ BUT WITH WLY FLOW ALOFT...
WK SFC CONVG /MAINLY ALONG THE SEA BREEZE/ AND WK SHEAR PROFILES SEE
NO REASON TO GO ANY HIGHER THAN 20 PCNT POPS ATTM. WK FNTL BNDRY WL
SAG ACROSS THE MIDLANDS AND PORTIONS OF E-CNTRL GA TNGT. THE 27/12Z
WRF IS INSISTENT THAT SOME SORT OF ORGANIZED MCS MAY BRUSH SE GA AND
FAR SRN SC AHEAD OF THE FNT LTR THIS EVNG. NOT READY TO JUMP HIGH
POPS JUST YET GIVEN CURRENT CONVECTIVE TRENDS BUT THIS IS SOMETHING
THE EVNG SHIFT WL HAVE TO MONITOR. ANOTHER MUGGY NGT IS IN STORE
WITH LOWS AROUND 70 INLAND TO THE MID 70S COAST.
WK BNDRY WL SINK THROUGH THE AREA ON SUN AS HIGH PRES BUILDS DOWN
THE LEE OF THE APPALACHIANS. BNDRY IS QUITE DIFFUSE BUT COULD
PROVIDE ENOUGH LOW-LVL CONVG TO SPARK OFF ISOLD TO SCT TSTMS DURING
THE AFTN...MAINLY S OF I-16 AND W OF I-95. PCPN CHANCES FOR THE
CHARLESTON AND TRI-COUNTY AREAS WL BE QUITE LOW AS PRONOUNCED
MID-LVL DRYING ADVECTS IN FROM THE N. HIGHS WL RANGE FROM THE LWR
90S N TO THE MID 90S S AND COOLER AT THE BEACHES WITH A DVLPG
ONSHORE FLOW. SUN NGT WL BE SOMEWHAT COOLER WITH LOWS IN THE MID-UPR
60S INLAND WITH UPR 60-LWR 70S COAST.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...MEDIUM RANGE GUIDANCE REMAINS
IN GOOD AGREEMENT EARLY IN THE EXTENDED...WITH SOLUTIONS DIVERGING A
BIT BY LATE IN THE PERIOD. H5 RIDGING IS EXPECTED TO HOLD STRONG
THROUGH MID WEEK...RESULTING IN RAIN FREE WEATHER MON THROUGH WED.
UPPER HEIGHTS BEGIN TO LOWER AND LOW LEVEL MOISTURE BEGINS TO
INCREASE LATER IN THE WEEK...AS RETURN FLOW GETS ESTABLISHED IN
ADVANCE OF NEXT FRONTAL BOUNDARY. MODEL SOLUTIONS DIFFER ON TIMING
OF THIS FRONTAL BOUNDARY THROUGH THE AREA LATE IN THE WEEK...WITH
THE GFS SUGGESTING A FRONTAL PASSAGE MAY OCCUR AS EARLY AS LATE FRI
OR FRI NIGHT. MODEL CONSENSUS HOWEVER FAVORS A FRONTAL PASSAGE LATE
SAT OR SAT NIGHT...WITH THE 00Z UKMET/00Z ECMWF/12Z CANADIAN ALL ON
BOARD WITH THIS IDEA. FORECAST WILL REFLECT MODEL CONSENSUS...WITH
SLGT CHC/LOW CHC POPS THU THROUGH SAT. TEMPERATURES THROUGH THE
EXTENDED ARE EXPECTED TO RUN SLIGHTLY ABOVE CLIMO MON AND TUE...THEN
NEAR NORMAL WED THROUGH SAT.
&&
.MARINE...SLY WNDS WL PERSIST TNGT. WK LLJ WL LIKELY BRING WNDS BACK
UP CLOSER TO 10-15 KT WITHIN 20 NM AND 15 KT BEYOND 20 NM AFT
MIDNGT. WK FNTL BNDRY WL SINK S THROUGH THE SC WTRS SUN MRNG...
LIKELY STALLING OR SLOWING DOWN NEAR THE SAVANNAH RIVER BY ERLY
AFTN. FNT WL MERGE WITH OR DSPT SUN AFTN AS THE AFTN SEA BREEZE
MOVES INLAND RESULTING IN A GENERAL ONSHORE FLOW ACROSS THE ENTIRE
MARINE AREA. AN ONSHORE FLOW WL PERSIST THROUGH SUN NGT.
HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE WESTERN ATLANTIC MON
THROUGH THU...RESULTING IN A GENERALLY EASTERLY FLOW ACROSS THE
WATERS. WINDS ARE EXPECTED TO REMAIN AOB 15 KT...WITH SEAS AOB 3 FT
MON THROUGH THU.
&&
.AVIATION...CURRENT SATELLITE IS SHOWING SOME CU DEVELOPING AROUND
THE AREA. WINDS WILL STAY AS A SW COMPONENT FOR MOST OF THE
AFTERNOON...DON/T THINK SEABREEZE WILL QUITE MAKE IT TO THE SAV
TERM. WINDS WILL START TO DECOUPLE OVERNIGHT AND BACK MORE NW TOWARD
MORNING. KEPT CB IN SAV AS ISOLATED TSTMS COULD GENERATE LATE THIS
AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST
PERIOD FOR BOTH CHS AND SAV.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
ST/JRJ/REV
Hazardous weather outlook, May 27, 3:56 AM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
456 AM EDT SAT MAY 27 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
456 AM EDT SAT MAY 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...A FEW THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING AND THOSE THAT DEVELOP COULD BECOME STRONG.
THE BEST COVERAGE WILL LIKELY BE ACROSS SOUTHEAST GEORGIA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, May 27, 2:42 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL N CARNES CROSSROAD 33.06N 80.09W
05/27/2006 M1.00 INCH BERKELEY SC AIRPLANE PILOT
&&Local storm report, May 27, 2:43 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG NORTH CHARLESTON 32.85N 79.97W
05/27/2006 CHARLESTON SC TRAINED SPOTTER
TREES AND POWERLINES DOWN ON RIVERS AVE.
&&Local storm report, May 27, 2:49 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND GST CARNES CROSSROAD 33.06N 80.09W
05/27/2006 M56 MPH BERKELEY SC MESONET
MEASURED BY SKYWARN SPOTTER EQUIPMENT.
&&Special weather statement, May 27, 2:49 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EDT SAT MAY 27 2006
GAZ101-SCZ047-272015-
EFFINGHAM-INLAND JASPER-
349 PM EDT SAT MAY 27 2006
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND JASPER
COUNTY THROUGH 415 PM EDT...
AT 349 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTHWEST OF ROBERTVILLE TO 7 MILES NORTH OF OAKY...OR ALONG
A LINE EXTENDING FROM 19 MILES NORTH OF SPRINGFIELD TO 15 MILES
SOUTHEAST OF SYLVANIA...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ROBERTVILLE...
PINELAND...OAKY...STILLWELL...HADDONVILLE...CLYO...BERRYVILLE...
TILLMAN...TARBORO AND SWITZERLAND THROUGH 415 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, May 27, 2:50 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST HANAHAN 32.92N 80.02W
05/27/2006 E50 MPH CHARLESTON SC NWS EMPLOYEE
&&Local storm report, May 27, 2:55 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND GST NORTH CHARLESTON 32.85N 79.97W
05/27/2006 M36 MPH CHARLESTON SC ASOS
MEASURED AT KCHS ASOS.
&&Lightning, Berkeley
- When
- May 27, 3:05 PM EST
- Where
- Berkeley County, 7 mi SE of Hanahan
- Injuries
- 1 direct, 0 indirect
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.198, -79.951 (the zone’s center; the record gives no point)
Lightning struck a vehicle on I-526 on Daniel Island. 1 injury.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Nevada, May 27, 20061 death · 1 event
- High Wind in Iowa, May 27, 2006$135,000 · 70 kt wind · 7 events
- Damaging Winds in Georgia, May 27, 2006$103,000 · 60 kt wind · 3 events
- Damaging Winds in Georgia, May 27, 2006$102,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 27, 2006$50,000 · 1.75 in hail · 6 events
- Damaging Wind in North Dakota, May 27, 2006$50,000 · 70 kt wind · 1 event
- Damaging Winds in South Carolina, May 27, 2006$37,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, May 27, 2006$30,000 · 60 kt wind · 2 events
- Hail in Nebraska, May 27, 2006$30,000 · 1 in hail · 1 event
- Damaging Wind in Tennessee, May 27, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, May 27, 2006$16,000 · 1 in hail · 11 events
- Hail and Damaging Wind in Iowa, May 27, 20062 injured · $5,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513153.